Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 29, 2001, 12:12 PM EST for Jasper County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2001, 12:12 PM EST (17:12 UTC)
- Expired
- Mar 29, 2001, 1:00 PM EST
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Jasper County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 12:15 PM EST | Hail 0.75 | Hardeeville, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 291713 SVRCHS SCC013-053-291800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1212 PM EST THU MAR 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA. JASPER COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 100 PM EST. * AT 1212 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF PRITCHARD...OR ABOUT 2 MILES NORTH OF SAVANNAH... MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PRITCHARDVILLE. PRITCHARD. BLUFFTON. JASPER. HILTON HEAD ISLAND. OLD HOUSE. PORT ROYAL. PARRIS ISLAND. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3222 8113 3207 8095 3232 8054 3257 8095 TJR/JAC NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:00 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 29, 10:00 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1000 AM EST THU MAR 29 2001 WILL MAKE ONLY MINOR WIND OR TEMP CHGS ON ZFP UPDATE. CSTL TROF APRS TO BE RIGHT ALG OR SLGTLY OFFSHORE THIS MORN. A LTL TRICKY ON TEMPS THIS AFTN...BUT WILL CALL FOR CSTL TROF SHUD MOVG INLAND DURG THE AFTN CLRG CSTL AND ADJACENT CSTL CNTYS...WITH WEDGE HOLDING ACRS FAR INLAND SC AND GA ZONES THRU MOST OF THE AFTN. WILL HAVE A WIDE RANGE OF TEMPS FROM 65 TO 70 ALG CSTL SXNS TO MID AND UPR 50S ACRS FAR INLAND CNTYS OF SC AND GA. WILL CONT WITH HVY RAFL POTL AND PSBLTYS OF TSRA THRU THIS AFTN FOR ENTIRE FA AS VIGOROUS SHTWV TROF MOVES ACRS FA. HVY RAFL POTL ACRS SC CNTYS SHUD CONT INTO THE EVE. MARINE...WINDS SHUD COME ARND TO MORE OF A SLY DIR BHND CSTL TROF/WMFNT AND WS SHUD INCR TO SCA CRITERIA LTR THIS AFTN...THUS WILL KEEP SCA GOING FOR ENTIRE WATERS. CHS 64 62 75 59 / 100 100 70 30 SAV 66 63 76 59 / 100 100 70 30 CHL 64 62 71 61 / 100 100 70 30 NBC 65 62 75 60 / 100 100 70 30 RBW 55 59 73 58 / 100 100 70 30 .CHS... GA...SMALL CRAFT ADVISORY AMZ335-354-374. SC...SMALL CRAFT ADVISORY AMZ330-350-352. JAC/TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:12 PM EST | Severe Thunderstorm Warning | CHS | Beaufort | 48 min |
| Mar 29, 12:55 PM EST | Severe Thunderstorm Warning | CHS | Colleton | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.